Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 11:18:34 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632647
  • Total Topics: 47922
  • Online Today: 288
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I just recently started Atripla.  (Read 428 times)

0 Members and 1 Guest are viewing this topic.

Offline telikdr

  • member
  • Posts: 1
I just recently started Atripla.
« on: March 02, 2014, 03:02:56 PM »
I was diagnosed November 30th 2013. I started my medication,
Atripla on Febuary 14th. The first few nights weren't bad.
In fact it was the best sleep I've ever gotten. Soon after the nausea and vomit ting
started I'm accompanied by sever muscle soreness. I felt like I'd been going
to the gym every day and over-exercising. Some days I couldn't even get out of bed.
The mornings are the worst, it's like I'm drunk. I'm dizzy, confused, and disoriented.
A lot of the nausea has gone away but for the most part I generally feel
really crappy all day long. I get mild auditory hallucinations and I randomly get agitated and depressed. Yesterday afternoon I woke up from a nap with my entire body covered in a rash. It looks like I have the measles. I've been taking Benadryl to kind of help with the itching but it's not going so great. Every time I get used to a side effect another pops up. My employer is starting to get really upset with me because I'm not performing as I was, I've called out 5 times since February 15th. She's aware of what I'm going through but doesn't seen to understand that I'm not doing this intentionally. If I have any kind of alcohol my memory of the night completely disappears. It's starting to get really scary and incredibly overwhelming. I've spoken with my Doctor and Case Manager multiple times and they all have told me I am more than welcome to change meds. I'm terrified if I change them I'll go right back to square one on adjusting to the new meds side effects. I'm starting to get really overwhelmed and I'm at the point where I don't know what to do anymore, I'm not sure what's best for me. I can't keep missing work, it kills me to call in. The pressure I get from work because of my Incapabilities is making my mental state that much worse. There isn't a large population of poz individuals around here and my family and friends are doing the best to be supportive but again I'm not sure where to go from here and for the first time in my life I'm truly scared.

Offline eric48

  • Member
  • Posts: 1,119
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: I just recently started Atripla.
« Reply #1 on: March 02, 2014, 03:56:52 PM »
There are 6 or 7 recommended alternatives or alternative alternatives. What do you think they are for ? ? if not to make our life easier and healthier.

A change in meds would (IMHO) imply only removing Efavirenz (on component of Atripla) but, from what you're saying keeping the 2 other components as a backbone seems OK.

So you are not going back to square 1 . You'd be going back to sanity.

you may stay within the NNRTI class (consider Viramune or Rivilripine)

Virologically speaking this is a minot adjustment.
But Quality of Life should be much better.

Hope this helps

Eric


Offline mecch

  • Member
  • Posts: 11,258
  • red pill? or blue pill?
Re: I just recently started Atripla.
« Reply #2 on: March 02, 2014, 04:00:39 PM »
Hey welcome to the forums.
Sounds like you should change your combo ASAP.  Atripla doesn't agree with a few people's CNS and reading your posts I would guess that's whats happening. Its not for you.
Second I understand all the stress - diagnosis, starting therapy, side effects, compounded by work and wanting to keep going as normal.  Its all feeding on each other and making it worse.  You really got to switch that combo and also try various ways to release stress - exercise, breathing, sex, maybe some anti-stress pills.  Promise, you will feel better in a few weeks.  But change combos now. Good luck!!
“From each, according to his ability; to each, according to his need” 1875 K Marx

Online Tony123

  • Member
  • Posts: 33
Re: I just recently started Atripla.
« Reply #3 on: March 05, 2014, 05:26:00 AM »
Hey Telikdr. I started about 2 weeks ago. I had some intense drowsiness in the first few days but these have all but gone. At least now I can concentrate. I haven't had any other major side effects yet - I do sometimes wake up and then battle to sleep but I can deal with that and do have nightsweats - also not the end of the world. I have noticed that I seem to be getting more pimples on my face - not sure if that has anything to do with the medication. So, so far I think I can count myself lucky.
Keep monitoring yourself and if any side affects persist for a long time then discuss these with your doctor. Hope you side effects do away soon. Good Luck

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.